Benzos just simply stick around longer in a liver failure pt than in a pt with a normal liver. Gotta do what you gotta do; just important to be aware that the benzos can build up & suddenly a wild encephalopathic pt becomes a barely breathing barely rousable pt. Ooops!
Something I've seen lately that may be interesting to your unofficial study group--in addition to (or sometimes instead of) lactulose, I'm seeing pts receive rifaxamin to treat hepatic encephalopathy, with some good results. Rifaxamin is normally used to treat e. coli diarrhea. That may be the antibiotic you are referring to, nminodob.
Lactulose is more effective via NG tube, so that's generally the preferred way to give it. Unfortunately, if the pt has esophageal varices, the NG may not be an option--although, unless they've been recently banded, you supposedly can safely put down an NGT. Rectal just doesn't do as well, but, again, you do what you gotta do, or what you CAN do.
Good for you for trying to learn more! Best of luck.